Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 38, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 7, 2018, 10:13 AM CST for Escambia County, Alabama; Escambia County, Florida. It took effect at Dec 10, 2018, 6:51 AM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2018, 10:13 AM CST (16:13 UTC)
- In effect from
- Dec 10, 2018, 6:51 AM CST
- Expired
- Dec 7, 2018, 8:19 PM CST
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 9.02 ft at Dec 6, 2018, 10:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
789 WGUS44 KMOB 071613 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 1013 AM CST Fri Dec 7 2018 ...The National Weather Service in Mobile has issued a flood warning for the following river in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Heavy rainfall is forecast to occur over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-081612- /O.NEW.KMOB.FL.W.0038.181210T1251Z-000000T0000Z/ /CTYF1.1.ER.181210T1251Z.181211T0600Z.000000T0000Z.NO/ 1013 AM CST Fri Dec 7 2018 The National Weather Service in Mobile has issued a * Flood Warning for The Escambia River Near Century * From Monday morning until further notice * At 9 AM Friday the stage was...8.7 feet. * Minor flooding is forecast * Flood stage is 17 feet. * Forecast to rise above flood stage by Monday morning and continue to rise near 18.1 feet by Monday evening. The river will begin falling on Tuesday. * At 17 feet...Considerable flooding of lowlands. * At 19 feet...Low lying pasture will flood. Cattle should be moved to higher ground. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
1 follow-up statement
426 WGUS84 KMOB 080219 FLSMOB Flood Statement National Weather Service Mobile, AL 819 PM CST Fri Dec 7 2018 ...The flood warning is cancelled for the following rivers in Alabama... Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-080249- /O.CAN.KMOB.FL.W.0038.000000T0000Z-181208T0219Z/ /CTYF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 819 PM CST Fri Dec 7 2018 The Flood Warning is cancelled for The Escambia River Near Century * until Wednesday December 31. * At 7 PM Friday the stage was 8.5 feet. * Forecast to crest at 16.8 feet by Monday evening. While this is below flood stage, condtions will have to be monitored for possible re-issuance with future updates. * Flood stage is 17 feet. * At 17 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 7, 6:39 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 7, 6:39 AM CST, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
639 AM CST Fri Dec 7 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...VFR conditions can be expected through much of the
period. Ceilings will lower early Saturday morning with rain
chances increasing from the west. /13
&&
.PREV DISCUSSION... /issued 456 AM CST Fri Dec 7 2018/
NEAR TERM /Now Through Friday night/...Easterly flow will increase today
as sfc high pressure moves east and an area of low pressure
approaches from the west. Ahead of the low, most areas will remain
dry today with only small rain chances across far northwestern area
this afternoon. As the low moves east tonight and a warm front
begins to lift northward across the northern Gulf, rain chances will
increase from west to east and also near the warm front over the
northern Gulf. The heavy rain is expected to remain west of the area
through tonight. Highs today will range for the mid 50s inland to
upper 50s along the coast. Lows tonight will range from the low to
mid 40s inland to low 50s along the coast. /13
SHORT TERM /Saturday Through Sunday night/...Widespread rainfall
spreads from west to east across the region Saturday through
Saturday night as a surface low pressure system moves eastward
along the coast from LA into the Western FL panhandle.
Deep layer moisture, with precipitable water values consistently
advertised by the GFS to climb to around two inches, coupled with
large scale forcing for ascent should lead to periods of heavy
rainfall. Widespread rainfall totals of 2 to 4 inches with
isolated totals as high as 6 inches remain possible. Current
trends indicate that the heaviest rainfall will fall over
Southeast Mississippi during the late morning hours tapering off
during the early evening hours, Alabama counties West of the I-65
corridor during the afternoon through early evening and Western
Florida Panhandle counties and Alabama counties East of the I-65
corridor mid to late afternoon into the late evening hours.
Concerns for potential flooding remain especially over the area
southeast of a Mobile to Andalusia line due to last weeks heavy
rains last week keeping the soils in this area relatively moist.
Heavy rain fall occurring within short period of time is possible
which could create areas of flash flooding. Furthermore,
widespread rainfalls of 4 inches could lead to minor and possibly
moderate river flooding in this area. A Flash Flood Watch may
be issued for this area in the next 12 hours. Based on the
current forecast track of the surface low, a marginal severe
threat will exist along the coast just ahead of the surface low
in the warm sector. The primary risks being brief tornadoes and
damaging straight line winds Saturday and Saturday night.
A high risk of rip currents will exist along area Gulf beaches
from Friday night through Sunday night. High surf, and minor
coastal flooding will also be possible Saturday afternoon into
Saturday night.
As the region remains under the base of the upper level trough, a
few sprinkles and a lingering chance of some light rain will
continue Sunday through Sunday evening/night time frame. /08
LONG TERM /Monday Through Thursday/...In the wake of the
departing low pressure system, dry northwest flow will develop
over the central Gulf Coast region with temperatures trending
cooler than climatological norms through Tuesday night.
Temperatures moderate to near normal Wednesday as the next area of
low pressure moves into the Mississippi Valley bringing with it a
a chance of showers on Thursday. /08
MARINE...Easterly winds and seas will begin to build late this
afternoon through early Saturday, becoming south by Saturday
afternoon, ahead of a developing surface low approaching from the
west. A strong northwesterly flow is expected in the wake of a
frontal passage Sunday through early next week. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from late tonight through late Sunday
night for ALZ265-266.
FL...High Rip Current Risk from late tonight through late Sunday
night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from midnight tonight to 6 AM CST Monday
for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 7, 6:43 AM CST, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 643 AM CST Fri Dec 7 2018 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-081245- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 643 AM CST Fri Dec 7 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A low pressure system is expected to bring heavy rainfall possibly producing local flooding, along with the potential for a few strong storms to the region Saturday afternoon and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-081245- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 643 AM CST Fri Dec 7 2018 ...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. A low pressure system is expected to bring heavy rainfall possibly producing local flooding, along with the potential for a few strong storms to the region Saturday afternoon and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-081245- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 643 AM CST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:57 AM CST | Small Craft Advisory | MOB | 3 days | |
| Dec 7, 5:55 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 3 days |
| Dec 7, 10:21 AM CST | River Flood Warning | MOB | Covington, Escambia | 46 hr |
| Dec 7, 10:30 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
| Dec 7, 10:30 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
| Dec 7, 3:04 PM CST | Flash Flood Watch | MOB | Baldwin, Covington, Escambia, Mobile | 32 hr |
| Dec 7, 10:17 AM CST | River Flood Warning | MOB | Okaloosa | 47 hr |
| Dec 7, 10:25 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 46 hr |
Nearby
River Flood Warnings in Alabama, 2018River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.